Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

History of atrial fibrillation and got treated but again having symptoms. On Victoza and have high pulse rate

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1256 Questions
I have a history of atrial fibrillation. I was treated for it 6 years ago and have had no symptoms until one month ago. I now seem to be continually in a-fib.
I have been on Victoza for about six months. I woke up last month with a pulse rate of 170.
Could the Victoza be causing the rapid heart rate and a-fib?
Posted Tue, 15 Oct 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 20 minutes later
Brief Answer:
Please see details

Detailed Answer:
Respected Sir
1. Except for one patient, reported in one of the trials published in by International journal of obesity {International Journal of Obesity (2012) 36, 843–854} I could not find any reference in literature which suggests that Liraglutide (victoza) is associated with AF. Even with this single case, we can not establish a cause and effect relationship. This may be purely coincidental. Neither the pharmacology texts nor manufacturer's brochure mention so.
2. Since you have undergone bypass surgery and also have high blood pressure, sleep apnea and diabetes, the AF can be attributed to them rather than the drug. All these 3 conditions are well known to be associated with AF.
3. Please consult your treating cardiologist , Who will assess all the factors which can cause AF and will take a call regarding Victoza.
Hope this helps. Feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor